Open Access
November 2020 Hanson–Wright inequality in Banach spaces
Radosław Adamczak, Rafał Latała, Rafał Meller
Ann. Inst. H. Poincaré Probab. Statist. 56(4): 2356-2376 (November 2020). DOI: 10.1214/19-AIHP1041


We discuss two-sided bounds for moments and tails of quadratic forms in Gaussian random variables with values in Banach spaces. We state a natural conjecture and show that it holds up to additional logarithmic factors. Moreover in a certain class of Banach spaces (including $L_{r}$-spaces) these logarithmic factors may be eliminated. As a corollary we derive upper bounds for tails and moments of quadratic forms in subgaussian random variables, which extend the Hanson–Wright inequality.

Nous étudions des bornes bilatères pour les moments et queues de distribution de formes quadratiques de variables aléatoires gaussiennes à valeurs dans des espaces de Banach. Nous formulons une conjecture naturelle, et en proposons une preuve à des facteurs logarithmiques près. De plus nous montrons que ces facteurs logarithmiques sont éliminables pour une certaine classe d’espaces de Banach incluant les espaces $L_{r}$. Comme corollaire, nous obtenons une majoration pour les moments et la queue de distribution de formes quadratiques de variables aléatoires sous-gaussiennes, qui étend l’inégalité de Hanson–Wright.


Download Citation

Radosław Adamczak. Rafał Latała. Rafał Meller. "Hanson–Wright inequality in Banach spaces." Ann. Inst. H. Poincaré Probab. Statist. 56 (4) 2356 - 2376, November 2020.


Received: 5 December 2018; Revised: 19 October 2019; Accepted: 19 November 2019; Published: November 2020
First available in Project Euclid: 21 October 2020

MathSciNet: MR4164840
Digital Object Identifier: 10.1214/19-AIHP1041

Primary: 60E15
Secondary: 60B11 , 60G15

Keywords: Gaussian chaoses , Gaussian processes , Hanson–Wright inequality , Metric entropy , Quadratic forms , Tail and moment inequalities

Rights: Copyright © 2020 Institut Henri Poincaré

Vol.56 • No. 4 • November 2020
Back to Top